COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Back to Search Results |
| Model Number |
G30940 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/13/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional; lab manager.Pma/510(k) number: k130293.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
As reported, during a peripheral angiogram with intervention of the tibial trunk, involving a patient of unknown age and gender, an advance 18 lp low profile balloon catheter kinked and fractured.A cook 6 french hi-flex ansel sheath and unknown inflation device were utilized during the procedure, and a 50/50 ratio of contrast to saline was used to inflate the balloon.It is unknown how many times the balloon was inflated; although, the balloon was reportedly not reinserted or re-inflated.The balloon was removed over an unknown wire guide, and another device of the same type was used to complete the procedure.Details of the patient's anatomy are unknown.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), quality control procedures, and a visual inspection as well as dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the correct device was returned for investigation.The presence of a fracture could not be confirmed.A notable kink was observed near mid-shaft.No other damage was noted on the device, and no leakage occurred with the device was flushed.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.All non-conformances were documented and dispositioned appropriately.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the drawings and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device which states ¿the device is outlined as being designed for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries including iliac, renal, popliteal, infrapopliteal, femoral and iliofemoral as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.Upon removal from the packaging, the device is to be inspected for any damage.¿ based on the information provided and the examination of the returned product, investigation has concluded that this event can likely be traced to the user and unintended user error.Reportedly, the failure was only identified after having been used.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was received noting that the device was not fractured, only kinked.Though this kink occurred during the removal of the device, no resistance was reported.